MAUDE Adverse Event Report: PENUMBRA, INC. IST3 INDIGO SYSTEM ASPIRATION TUBING; NRY

PENUMBRA, INC. IST3 INDIGO SYSTEM ASPIRATION TUBING; NRY
Catalog Number IST3-A
Medical Device Problem Codes Suction Problem (2170); Defective Component (2292); Out-Of-Box Failure (2311); Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the flow switch on the ist3 indigo system aspiration tubing (tubing) was not working properly.The tubing was connected to a penumbra system pump max 110v (pump max) and the pump max was switched on; however, there was no suction at the distal tip.The defective tubing was found prior to use and was not used for the procedure.The procedure successfully continued using a new tubing.

Brand Name
IST3 INDIGO SYSTEM ASPIRATION TUBING
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5401804
Report Number3005168196-2016-00125
Device Sequence Number505155
Product Code NRY
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Report Date (Section B) 01/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/26/2018
Device Catalogue NumberIST3-A
Device Lot NumberF66191
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1